Pegylated interferon remains the first line treatment for patients with hepatitis D virus and more than one year therapy may be necessary. Interferon a has the most extensive clinical application and is used for the treatment of chronic hepatitis B and D virus as well as HCV infections. The attachment of polyethylene glycol to interferon increases its half-life. Treatment with peg interferon is associated with many troublesome and occasionally with serious or even life-threatening side effects. In this case report, we have described a patient with chronic hepatitis B and D, who developed Raynaud's phenomenon, ischaemic digital necrosis and bilateral olecranon bursitis during Pegylated interferon therapy. The patient underwent a very extensive workup in order to determine the underlying cause of his digital ischaemia and olecranon bursitis, which was finally determined to be secondary to the use of Pegylated interferon.
Pegylated interferon, Digital ischaemia, Necrosis, Raynaud's phenomenon, bursitis.